Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 1, NWS Corpus Christi, TX

January 3, 2009Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this high wind warning at Jan 3, 2009, 4:21 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2009, 4:21 AM CST (10:21 UTC)
Expired
Jan 3, 2009, 5:51 AM CST
In force
90 min
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 4:57 AM CSTMARINE TSTM WIND 45Corpus Christi, TXNAVAL AIR STATION CORPUS CHRISTI ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 031021
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CST SAT JAN 3 2009

TXZ242>244-031200-
/O.NEW.KCRP.HW.W.0001.090103T1021Z-090103T1200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
421 AM CST SAT JAN 3 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

RAPIDLY FALLING PRESSURE BEHIND A LINE OF SHOWERS WILL LEAD TO A
SUDDEN INCREASE IN SUSTAINED SOUTHERLY WIND SPEEDS OF 40 MPH ACROSS
THE SOUTHERN COASTAL PLAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TM
1 follow-up statement
000 
WWUS74 KCRP 031151
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CST SAT JAN 3 2009

TXZ242>244-031300-
/O.CAN.KCRP.HW.W.0001.000000T0000Z-090103T1200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
551 AM CST SAT JAN 3 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
HIGH WIND WARNING. 

WIND SPEEDS ACROSS THE REGION HAVE FALLEN TO THE 15 TO 25 MPH
RANGE AND WILL CONTINUE TO GRADUALLY DIMINISH THROUGHOUT THE DAY.
AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

TM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Jan 2, 11:41 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 2, 11:41 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 PM CST FRI JAN 2 2009

.DISCUSSION...UPATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...UPR LVL DISTB APRCHNG S TX. PATCHY -RA HAS DVLPD BTWN
LRD-ALI. COVERAGE WILL SLWLY INCR OVRNGHT ACRS S TX...WITH RW AND
EMBEDDED TSTMS DVLPG...ESP ALONG AND E OF AN I-37 AND U.S. 281
LINE. THERE IS A SLIM CHANCE A FEW OF THE TSTMS COULD BCM STRONG
FM VCT-BEA-RKP-PKV...PRODUCING SMALL HAIL AND GUSTY WINDS.
ACTIVITY WILL QUICKLY EXIT THE RGN W-E BTWN 12Z-16Z.

&&

.PREV DISCUSSION... /ISSUED 1038 PM CST FRI JAN 2 2009/

DISCUSSION...00Z MODELS HAVE BACKED OFF CONSIDERABLY ON QPF
ACROSS THE CWA OVERNIGHT (ESPECIALLY NAM)...WITH UPPER LEVEL
FORCING PASSING EVEN QUICKER TO THE NORTHEAST AND POSSIBLY SOME
DRY SLOTTING OCCURRING. DID LOWER POPS ABOUT 10-20% OVERNIGHT...
BUT NOT QUITE AS LOW AS THE OOZ MOS GUIDANCE IS INDICATING...
GIVEN THE STRENGTH OF THE UPPER LEVEL DISTURBANCE COMING FROM THE
SPARSE UPPER AIR DATA REGION OF NORTHERN MEXICO.

PREV DISCUSSION... /ISSUED 802 PM CST FRI JAN 2 2009/

DISCUSSION...MODERATE TO STRONG UPPER LEVEL DISTURBANCE
APPROACHING THE REGION FROM NORTHERN MEXICO THIS EVENING ALONG
WITH EXIT REGION OF MID AND UPPER LEVEL JET STREAK. UPPER LEVEL
ASCENT AND FORCING WILL QUICKLY OVERSPREAD THE RIO GRANDE PLAINS
FROM NOW THROUGH 06Z-09Z...AND THEN EAST ACROSS THE COASTAL BEND
BETWEEN 06Z AND 12Z...PEAKING 09Z-12Z ACROSS THE COASTAL BEND.
THIS DECENT FORCING WILL LEAD TO A QUICK SHOT OF ELEVATED SHOWER
AND THUNDERSTORM DEVELOPMENT OVERNIGHT...BUT WILL RAPIDLY END WEST
TO EAST SATURDAY MORNING. ALREADY SOME WEAK ECHOS ON RADAR ACROSS
THE RIO GRANDE PLAINS AND MEXICO...LIKELY JUST VIRGA OR MID LEVEL
CLOUDS AT THIS POINT. BUT SHOULD SEE ACTIVITY INCREASING TOWARDS
AND AFTER MIDNIGHT.

ELEVATED THUNDER ALSO A GOOD POSSIBILITY AS WELL. 00Z UPSTREAM
SOUNDING FROM DRT HAS SHOWN MID/UPPER LEVEL COOLING AND SHOULD SEE
THIS EXPAND EAST INTO SOUTH TEXAS OVERNIGHT...LEADING TO
STEEPENING MID LEVEL LAPSE RATES. DEEP LAYER SHEAR WILL ALSO
INCREASE WITH THE APPROACH OF THE ABOVE MENTION JET STREAK...SO A
FEW STORMS COULD BECOME STRONG PRODUCING SMALL HAIL AND GUSTY
WINDS. PRECIPITATION SHOULD RAPIDLY EXIT NORTHEAST OF THE REGION
AFTER 12Z.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Jan 2, 8:17 PM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
817 PM CST FRI JAN 2 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
817 PM CST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH TEXAS TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST
FROM MIDNIGHT THROUGH SUNRISE. A FEW OF THESE STORMS COULD BECOME
STRONG...PRODUCING SMALL HAIL AND GUSTY WINDS. AT THIS TIME
THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...
HOWEVER SPOTTER ACTIVATION ACROSS THE COASTAL BEND AND VICTORIA
CROSSROADS COULD BE REQUIRED MAINLY BETWEEN 3 AM AND 8 AM IF
STORMS DO BECOME STRONGER THAN ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DENSE FOG IS EXPECTED ACROSS EASTERN PORTIONS OF SOUTH TEXAS AND
THE ADJACENT COASTAL WATERS FROM SATURDAY NIGHT THROUGH SUNDAY
MORNING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT
SUNDAY NIGHT AND MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED ACROSS THE COASTAL BEND AND
VICTORIA CROSSROADS OVERNIGHT THROUGH SATURDAY MORNING.

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:25 AM CSTMarine Weather StatementCRP3 hr
Jan 3, 3:57 AM CSTSpecial Marine WarningCRP2 hr
Jan 3, 9:36 AM CSTSmall Craft AdvisoryCRP5 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.